Alert archive / Missouri / Frost Advisories in 2015
Frost Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 22, 2015, 2:25 PM CDT for 10 counties in Missouri. It took effect at Apr 23, 2015, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 2:25 PM CDT (19:25 UTC)
- In effect from
- Apr 23, 2015, 4:00 AM CDT
- Expired
- Apr 23, 2015, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS73 KSGF 221925 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT WED APR 22 2015 MOZ056>058-069>071-081-083-230730- /O.NEW.KSGF.FR.Y.0002.150423T0900Z-150423T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LEBANON...SALEM 225 PM CDT WED APR 22 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. * TIMING AND AREAS AFFECTED...LOCATIONS GENERALLY NORTH AND EAST OF A VERSAILLES TO LEBANON TO SALEM LINE BETWEEN 4 AND 8 AM. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE ADVISORY AREA. * IMPACTS...THE COMBINATION OF COLD TEMPERATURES...LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FROST ACROSS THE ADVISORY AREA. TENDER VEGETATION, PLANTS, GARDENS AND BUDDING FRUIT TREES WILL BE IMPACTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HATCH
2 follow-up statements
760 WWUS73 KSGF 230123 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT WED APR 22 2015 MOZ082-098-231300- /O.EXA.KSGF.FR.Y.0002.150423T0900Z-150423T1300Z/ TEXAS-SHANNON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...WINONA...EMINENCE 823 PM CDT WED APR 22 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. * TIMING AND AREAS AFFECTED...LOCATIONS GENERALLY NORTH AND EAST OF A VERSAILLES TO LEBANON TO EMINENCE BETWEEN 4 AND 8 AM. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE ADVISORY AREA. * IMPACTS...THE COMBINATION OF COLD TEMPERATURES...LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FROST ACROSS THE ADVISORY AREA. TENDER VEGETATION... PLANTS... GARDENS AND BUDDING FRUIT TREES WILL BE IMPACTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ056>058-069>071-081-083-231300- /O.CON.KSGF.FR.Y.0002.150423T0900Z-150423T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LEBANON...SALEM 823 PM CDT WED APR 22 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * TIMING AND AREAS AFFECTED...LOCATIONS GENERALLY NORTH AND EAST OF A VERSAILLES TO LEBANON TO EMINENCE LINE BETWEEN 4 AND 8 AM. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE ADVISORY AREA. * IMPACTS...THE COMBINATION OF COLD TEMPERATURES...LIGHT WINDS AND PARTLY CLOUDY SKIES WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FROST ACROSS THE ADVISORY AREA. TENDER VEGETATION... PLANTS... GARDENS AND BUDDING FRUIT TREES WILL BE IMPACTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GRIFFIN
558 WWUS73 KSGF 231237 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 AM CDT THU APR 23 2015 MOZ056>058-069>071-081>083-098-231345- /O.EXP.KSGF.FR.Y.0002.000000T0000Z-150423T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT- SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LEBANON...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 737 AM CDT THU APR 23 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL QUICKLY WARM THROUGH THE 40S THIS MORNING...ENDING THE THREAT OF FROST ACROSS THE REGION. $$ BOXELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 22, 12:20 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 22, 12:20 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 PM CDT Wed Apr 22 2015 .SHORT TERM...(Today and Tonight) Issued at 324 AM CDT WED APR 22 2015 As of 3 AM, a surface cold front was in the process of moving south across southern Missouri. Yet another round of showers and thunderstorms has been forced up along and immediately behind the front. This activity is expected to largely push out of southern Missouri and/or dissipate by sunrise. That surface front will continue to progress south today into the Red River region before stalling. However, a 850 mb front will settle south and then stall from eastern Kansas into northeast Oklahoma and then down towards Little Rock by late this afternoon. This front will then remain stationary this evening before nudging a bit northeast overnight tonight. The presence of this elevated front will keep at least a marginal threat for showers and thunderstorms going today across portions of extreme southeastern Kansas and far southwest Missouri. Prospects may then increase later tonight as 850 mb flow firms up out of the south and induces weak isentropic upglide. Again, this would be primarily across extreme southeastern Kansas and southern Missouri. Temperatures will be below normal today as cool air advection will be in place. Cloud cover will also come into play over mainly southern Missouri. Highs across most areas will be in the lower 60s. Areas across central Missouri may not get out of the upper 50s. Of more concern is temperatures for tonight...especially across central Missouri. A surface ridge axis will cut southeast across the region resulting in light winds. Meanwhile, model cross- sections indicate that mid and high level clouds may remain just south of the area for most of tonight. This would result in overnight lows dropping down into the middle and upper 30s with frost potential. After collaboration with offices to our north and east, we have decided to hold off on a Frost Advisory to give the day shift a chance to assess cloud potential. For now, we will hit the frost concern in the Hazardous Weather Outlook. .LONG TERM...(Thursday through Tuesday) Issued at 324 AM CDT WED APR 22 2015 Upper level height rises will then overspread the area from Thursday into Thursday evening as strong upper level energy digs and then pivots east across the northern Baja of California. While a shower or thunderstorm will remain possible across southwestern Missouri, most (if not all) of the area should be largely dry on Thursday and Thursday evening. That upper level energy will then eject towards our region later Thursday night with isentropic upglide overspreading a returning warm front. Showers and thunderstorms will become increasingly likely from later Thursday night into Friday morning. Convective coverage and intensity then becomes a tougher call as we get into Friday afternoon and Friday night. Models deepen an area of surface low pressure across southeastern Colorado Friday afternoon and then eject the low into eastern Kansas or western Missouri by 12 UTC on Saturday. Indications are that surface based convection may develop along or west of the I-35 corridor in Kansas late Friday afternoon. Initiation is a bit more in question farther south into Oklahoma along what will be a sharpening dry line as a strong capping inversion will likely be in place. Convective initiation potential may then increase in the evening as a low level jet impinges on that warm front from eastern Kansas into western Missouri. Deep layer and low level shear will certainly be supportive of severe storms. The bigger question will be the capping inversion and instability. The better prospects for severe storms (across the Ozarks) may actually come Friday night closer to that warm front. Convective mode is a tough call as either supercells or line segments would be possible. Farther south into the warm sector, that capping inversion (likely due in part to an elevated mixed layer) may continue to hold down convection for much of the night. It goes without saying that the position of that warm front (and the surface low track) will be key for severe potential across the Missouri Ozarks. It could set up closer to I-70 or farther south closer to Highway 60. That surface low will then move through the Ozarks on Saturday with a few leftover showers and perhaps a thunderstorm. Sunday then looks dry before the next storm system takes aim on the region for early next week. Global models are all over the place with the timing and especially the track of the next system. The 00Z ECMWF largely keeps upper level digging energy and most precipitation south of the Ozarks. In stark contrast, the 00Z GFS tracks a strong closed low right over the Missouri Ozarks. However, the GFS ensemble members are largely all over the place. The 00Z Canadian model is more in line with the ECMWF. We have sided closer to the ECMWF/Canadian model for now and kept PoPs generally in the 20-40% range early next week. After a warming trend late this week (ahead of that first storm system), temperatures will return to below normal values by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1215 PM CDT WED APR 22 2015 Convection from earlier this morning has weakend with only a few showers remaining over southern MO. Some mid level cloud cover left in the wake of this mornings activity and will persist through the mid afternoon. Expecting VFR conditions through the period. Shortwave energy may cause additional showers to develop over the southwest portion of the CWA including the 3 TAF sites late tonight and have included a prob30 group in each of the TAFS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Lindenberg
Hazardous weather outlook, Apr 22, 4:55 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 AM CDT WED APR 22 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 455 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FROST RISK. DISCUSSION... AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. THE MAIN HAZARD WITH ANY STORMS WILL BE ISOLATED CLOUD TO GROUND LIGHTNING STRIKES. PATCHY FROST WILL BE POSSIBLE LATE TONIGHT ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON THURSDAY. A BETTER CHANCE FOR THUNDERSTORMS WILL THEN DEVELOP FROM LATER THURSDAY NIGHT INTO FRIDAY MORNING AS A STORM SYSTEM AND WARM FRONT APPROACHES THE REGION. CLOUD TO GROUND LIGHTNING WILL AGAIN BE THE MAIN HAZARD FROM ANY STORMS THROUGH THURSDAY MORNING. THERE IS THEN A LIMITED TO ELEVATED RISK FOR SEVERE THUNDERSTORMS FROM LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT... ESPECIALLY FROM EXTREME SOUTHEASTERN KANSAS INTO WEST-CENTRAL MISSOURI. THE THREAT FOR SEVERE STORMS ACROSS THE REMAINDER OF THE MISSOURI OZARKS REMAINS MORE IN QUESTION FOR FRIDAY NIGHT AS WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE MAY PREVENT THUNDERSTORMS FROM DEVELOPING. THE THREAT FOR SEVERE STORMS ACROSS THE OUTLOOK AREA WILL BECOME BETTER UNDERSTOOD AS FRIDAY APPROACHES. OUTSIDE OF ANY THUNDERSTORMS...BRISK AND GUSTY SOUTH TO SOUTHEAST SURFACE WINDS CAN BE EXPECTED FROM FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE APPROACHES FROM THE WEST. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OVER 30 MPH WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. A FEW THUNDERSTORMS MAY THEN LINGER INTO SATURDAY AS THAT LOW PRESSURE SYSTEM TRACKS ACROSS THE OZARKS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE EARLY NEXT WEEK DEPENDING ON THE TRACK OF ANOTHER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 22, 9:25 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HAIL 2 SSW NEOSHO 36.84N 94.38W
04/22/2015 E0.75 INCH NEWTON MO PUBLIC
DIME SIZE HAIL VIA FACEBOOK
&&
BURCHFIELDLocal storm report, Apr 22, 9:53 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL 3 S NEOSHO 36.83N 94.37W
04/22/2015 E1.00 INCH NEWTON MO PUBLIC
SEVERAL FACEBOOK PICTURES OF NICKEL TO QUARTER SIZE HAIL
ON SOUTHERN EDGE OF NEOSHO.
&&
BURCHFIELDLocal storm report, Apr 22, 1:17 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 2 W PINEVILLE 36.59N 94.42W
04/02/2015 MCDONALD MO NWS STORM SURVEY
1.5 MILES OF STRAIGHT LINE WIND DAMAGE ALONG HIGHWAY H
WEST OF PINEVILLE. ESTIMATED 100 TREES SNAPPED/UPROOTED.
1 BARN ROOF RIPPED OFF. 1 BARN SIDE BUCKLED IN. 1 LARGE
TREE FELL ON PICKUP TRUCK. DELAYED REPORT FROM STORMS ON
APRIL 2ND.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 35 min |
| Apr 21, 7:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 35 min |
| Apr 21, 7:43 PM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| Apr 21, 7:44 PM CDT | Special Weather Statement | SGF | Christian | 31 min |
| Apr 21, 8:11 PM CDT | Special Weather Statement | SGF | Taney | 34 min |
| Apr 22, 1:07 AM CDT | Special Weather Statement | SGF | Laclede | 23 min |
| Apr 22, 1:30 AM CDT | Special Weather Statement | SGF | Texas, Wright | 30 min |
Nearby
Frost Advisories in Missouri, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.